Alert archive / North Carolina / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 69, NWS Raleigh, NC

April 20, 2008Halifax County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Apr 20, 2008, 4:49 PM EDT for Halifax County, North Carolina. It was in force for 41 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 20, 2008, 4:49 PM EDT (20:49 UTC)
Expired
Apr 20, 2008, 5:30 PM EDT
In force
41 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

County Halifax County, NC

The radar

The Norfolk radar (KAKQ), 103 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 20, 5:14 PM EDTHAIL 12 Nne Scotland Neck, NCQUARTER SIZE HAIL ONGOING JUST NORTHEAST OF SCOTLAND NECK
Apr 20, 5:35 PM EDTHAIL 13 Wnw Whites Fork, NCQUARTER SIZE HAIL REPORTED ON DOUGLAS HILL FARM RD SOUTHWEST OF SCOTLAND NECK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 20, 1:47 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 8.8 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2008-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 457 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2008-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 303 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
457 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
793 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
303 m²/s²
0-3 km storm-relative helicity
426 m²/s²
Significant tornado parameter
0.4
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 202050
SVRRAH
NCC083-202130-
/O.NEW.KRAH.SV.W.0069.080420T2049Z-080420T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
449 PM EDT SUN APR 20 2008

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HALIFAX COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 530 PM EDT

* AT 444 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES SOUTH OF SCOTLAND NECK...OR 13 MILES
  NORTHEAST OF TARBORO...MOVING NORTHEAST AT 27 MPH. PENNY SIZED HAIL
  AND WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  SCOTLAND NECK...
  HOBGOOD...

A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3620 7743 3614 7731 3601 7741 3605 7750
TIME...MOT...LOC 2049Z 204DEG 23KT 3608 7739

$$

RWH
1 follow-up statement
000 
WWUS52 KRAH 202111
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
511 PM EDT SUN APR 20 2008

NCC083-202130-
/O.CON.KRAH.SV.W.0069.000000T0000Z-080420T2130Z/
HALIFAX NC-
511 PM EDT SUN APR 20 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHEASTERN HALIFAX COUNTY...

AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR SCOTLAND
NECK...OR 11 MILES SOUTHWEST OF RICH SQUARE...MOVING NORTH AT 22 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3610 7747 3620 7743 3614 7731 3613 7732
      3612 7732 3607 7736
TIME...MOT...LOC 2111Z 195DEG 19KT 3615 7737

$$

JFB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 1:20 PM EDT, 3 hours 29 minutes earlier.

Area forecast discussion, Apr 20, 1:20 PM EDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
120 PM EDT SUN APR 20 2008

.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL DRIFT SLOWLY EAST SOUTHEASTWARD ACROSS
OUR REGION THROUGH MONDAY. MOIST LOW LEVEL NORTHEAST FLOW WILL
DEVELOP MONDAY NIGHT AND PERSIST THROUGH TUESDAY NIGHT... AS HIGH
PRESSURE OFF THE NEW ENGLAND COAST NOSES SOUTHWESTWARD INTO OUR
REGION.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1030 AM SUNDAY...

INITIAL BAND OF SHOWERS ASSOCIATED WITH LOW LEVEL CONVERGENCE AXIS
HAS ROTATED NORTH OUT OF THE AREA THIS MORNING. MEANWHILE...FAIRLY
WIDESPREAD EARLY MORNING FOG HAS LIFTED WITH BREAKS IN THE
CLOUDINESS ALLOWING TEMPS TO CLIMB QUICKLY. NO CHANGES NEEDED TO
THE TEMPERATURE FORECAST...UPPER 60S NORTHWEST TO MID 70S EAST AND
SOUTHEAST.

A SURGE OF SHORT WAVE ENERGY WILL BE SWINGING AROUND THE UPPER
LOW AND ACROSS THE CWFA DURING MAX HEATING THIS AFTERNOON. IN
ADDITION...INSTABILITY WILL BE ENHANCED BY AN ENCROACHING COOL
POOL ALOFT (H5 TEMPS < -20C) AS SURFACE HIGHS REACH THE MID 70S.
MID LEVEL LAPSE RATES WILL BE AROUND 7C/KM PRODUCING A CAPE
EXCEEDING 1200 JOULES. AS SUCH...CONVECTIVE POTENTIAL WILL BE
ENHANCED...AND WILL BE WIDENING THE AREA OF LIKELY POPS. WIND
PROFILE IS NOT IMPRESSIVE...ROTATIONAL SHEAR WILL BE OFFSET BY
WEAKENING SPEEDS...LESS THAN 35 KNOTS IN THE LOW LEVEL JET REGION.
FREEZING LEVEL IS AROUND 7K FEET...AS SUCH...HAIL WILL BE THE MORE
LIKELY SEVERE PARAMETER WE EXPECT.

&&

.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
AS OF 140 AM SUNDAY...

TONIGHT: EXPECT DEEP CONVECTION TO BE ON THE DECREASE WITH LOSS
OF HEATING OVER ALL BUT THE COASTAL PLAIN THIS EVENING INTO THE
OVERNIGHT... WHERE DIURNAL HEATING WAS THE MAIN FORCING MECHANISM.
HOWEVER... EXPECT A CONTINUED CHANCE OF SHOWERS AS MOISTURE FROM
THE GULF STREAM ATLANTIC IS TRANSPORTED INLAND OVER NORTHEASTERN NC
AND SOUTHEASTERN VA... OWING TO INCREASINGLY BACKED SOUTHEASTERLY
FLOW RISING ISENTROPICALLY/CYCLONICALLY INWARD TOWARD THE DEEP LAYER
LOW WHICH SHOULD BE DIRECTLY OVER CENTRAL NC BY 12Z MONDAY. THIS
ACTIVITY MAY CLIP OUR NORTHERN COASTAL PLAIN COUNTIES. LOW
TEMPERATURES WITHIN A FEW DEGREES EITHER SIDE OF 50.

MONDAY AND MONDAY NIGHT: EXPECT A ROUND OF DIURNALLY DRIVEN
INSTABILITY CONVECTION MONDAY AFTERNOON (HIGHEST CHANCE IN THE
COASTAL PLAIN IN CLOSER PROXIMITY TO THE COLD POOL ALOFT AND WHERE
AN INVERTED SURFACE TROUGH AXIS MAY FOCUS CONVERGENCE)... AS THE
UPPER LOW DRIFTS SLOWLY SOUTHEASTWARD TO NEAR ILM BY 00Z TUESDAY.
COVERAGE AND INTENSITY NOT EXPECTED TO BE AS GREAT MONDAY RELATIVE
TO TODAY...SINCE WE LOSE DYNAMIC FORCING ALOFT WITH THE DEPARTURE OF
THE UPPER LOW AND LOW LEVEL THETA-E WILL BE REDUCED IN THE WAKE OF
THE SURFACE WAVE. CONVECTION WILL AGAIN WANE IN THE EVENING... THOUGH
A CONTINUED CHANCE OF SHOWERS WILL PERSIST OVER THE NORTHERN CWA
WHERE DEEP EASTERLY FLOW NORTH OF THE STACKED LOW PERSISTS. HIGHS A
FEW DEGREES EITHER SIDE OF 70. LOWS IN THE LOWER 50S.

TUESDAY AND TUESDAY NIGHT: SURFACE HIGH PRESSURE CENTERED EAST OF
NEW ENGLAND WILL BEGIN TO NOSE SOUTHWESTWARD INTO OUR REGION UNDER
BUILDING HEIGHTS ALOFT IN THE WAKE OF THE SEEMINGLY SEMI-PERMANENT
UPPER LOW. THUS... A COOL AND MOIST NORTHEASTERLY LOW LEVEL FLOW
SHOULD PROMOTE THE DEVELOPMENT OF LOW STRATUS THAT MAY WELL HOLD
TEMPERATURES IN THE 60S. HAVE ACCORDINGLY LOWERED MAX TEMPERATURES
BY A CATEGORY OR TWO INTO THE 64 TO 70 DEGREE RANGE FROM NORTH TO
SOUTH. HAVE A FEELING THESE MAY EVEN BE TOO WARM... ESPECIALLY
FROM RZZ TO GSO... WHERE TEMPERATURES MAY ULTIMATELY STRUGGLE TO
REACH 60 DEGREES. WILL LET DAY CREW MAKE FURTHER MODIFICATIONS IF
NECESSARY. DRIZZLE WILL ALSO BE POSSIBLE... GIVEN THE LOW LEVEL
SATURATION OWING TO THE MOIST NORTHEAST FLOW. LOWS IN THE LOWER TO
MIDDLE 50S.   -MWS

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
AS OF 425 AM SUNDAY...

MADE ONLY MINOR TWEAKS TO MAX/MIN TEMPERATURES IN THE EXTENDED.
FORECAST STILL LOOKS DRY... AS MEDIUM RANGE MODELS ARE IN GENERAL
AGREEMENT WITH MID LEVEL RIDGING BUILDING OVER THE EASTERN THIRD OF
THE NATION... WITH TROUGHING PROGRESSING FROM THE WESTERN CONUS
EARLY IN THE PERIOD TO THE CENTRAL STATES BY THE START OF THE
WEEKEND. HIGH TEMPERATURES REBOUND FROM THE LOWER 70S WITH CONTINUED
NORTHEAST... BUT LESS MOIST FLOW WITH RESIDUAL SURFACE RIDGING
WEDNESDAY... INTO THE UPPER 70S TO NEAR 80 ON FRIDAY AND SATURDAY.
LOWS GENERALLY IN THE 50S.  -MWS

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
AS OF 120 PM SUNDAY...

INSTABILITY IS ON THE RISE THIS AFTERNOON AHEAD OF THE UPPER LOW
WHICH WILL BE DRIFTING SLOWLY SOUTHEAST. MORNING FOG/STRATUS WILL
CONTINUE TO LIFT WITH VFR CEILINGS THIS AFTERNOON. TOUGH TO TIME
SHOWERS AND THUNDERSTORMS AS THEY WILL BE QUITE SCATTERED. WILL HAVE
SHOWERS IN THE VICINITY ON THE TAFS FOR THE REMAINDER OF THE
AFTERNOON AND EVENING...WITH AN EYE ON TRENDS THAT WOULD INDICATE
STRONGER CONVECTION FOR INCLUSION OF THUNDER IN AMENDMENTS.

AS THE UPPER LOW MOVES SOUTHEAST AND APPROACHES THE AREA... ACTIVITY
WILL BE MORE FOCUSED IN THE NORTHEAST AFTER 00Z. LOW LEVEL MOISTURE
WILL BE TRAPPED UNDER THE LOW...CONTINUED VFR CEILINGS AND VSBY
TONIGHT...WITH A GRADUAL LOWERING TOWARDS MVFR BY MORNING.

SAME SCENARIO ON MONDAY AS THE SLOW-MOVING LOW PRESSURE SYSTEM WILL
LINGER NEAR THE NORTH CAROLINA COAST THROUGH MON NIGHT.  THIS WILL
MAINTAIN A FLOW OF AIR OFF THE ATLANTIC INTO CENTRAL NORTH CAROLINA
WITH THE POTENTIAL FOR MVFR CIGS AND VSBY IN SCATTERED AREAS OF
RAIN.  OTHERWISE VFR WEATHER IS EXPECTED THROUGH FRI.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...WSS
NEAR TERM...MLM
SHORT TERM...WSS
LONG TERM...WSS
AVIATION...MLM
Hazardous weather outlook, Apr 20, 1:50 PM EDT, 2 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
150 PM EDT SUN APR 20 2008

NCZ007>011-022>028-039>043-074>078-084>086-088-089-211800-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-GUILFORD-ALAMANCE-ORANGE-
DURHAM-FRANKLIN-NASH-EDGECOMBE-RANDOLPH-CHATHAM-WAKE-JOHNSTON-WILSON-
MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-RICHMOND-SCOTLAND-HOKE-CUMBERLAND-
SAMPSON-
150 PM EDT SUN APR 20 2008

...SEVERE THUNDERSTORM WATCH 209 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

AN APPROACHING STRONG UPPER LEVEL LOW WILL ENHANCE THE
DEVELOPMENT OF BANDS OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON.
THE PRIMARY THREATS FROM THESE THUNDERSTORMS WILL BE LARGE HAIL UP
TO THE SIZE OF QUARTERS AND DAMAGING WIND GUSTS...BUT AN ISOLATED
TORNADO WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN
MONDAY AFTERNOON. THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
SMALL HAIL.

OTHERWISE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS.

NCZ021-038-073-083-211800-
FORSYTH-DAVIDSON-STANLY-ANSON-
150 PM EDT SUN APR 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

AN APPROACHING UPPER LEVEL LOW WILL ENHANCE THE DEVELOPMENT OF
SCATTERED SHOWERS AND THUNDERSTORMS OVER THE WESTERN PIEDMONT
THIS AFTERNOON.  THE PRIMARY THREAT FROM THESE
THUNDERSTORMS WILL BE PENNY SIZED OR LARGER HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER ASSOCIATED WITH THESE STORMS.

In the hours before

Local storm report, Apr 20, 3:51 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
351 PM EDT SUN APR 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     HAIL             HIGH POINT              35.98N 80.00W
04/20/2008  E0.25 INCH       GUILFORD           NC   BROADCAST MEDIA

            FOX TV REPORTED PEA SIZE HAIL INTERSTATE 85/BRENTWOOD RD.

0310 PM     HAIL             HIGH POINT              35.98N 80.00W
04/20/2008  U0.25 INCH       GUILFORD           NC   LAW ENFORCEMENT

            311 BYPASS

0335 PM     HAIL             RAMSEUR                 35.73N 79.65W
04/20/2008  E0.75 INCH       RANDOLPH           NC   FIRE DEPT/RESCUE

            HAIL COVERED HIGHWAY 64 OUTSIDE OF RAMSEUR.

0340 PM     FLASH FLOOD      2 N SCOTLAND NECK       36.16N 77.42W
04/20/2008                   HALIFAX            NC   LAW ENFORCEMENT

            FLOODING ON MARY CHAPEL ROAD JUST NORTH OF SCOTLAND NECK.

0340 PM     FLASH FLOOD      SCOTLAND NECK           36.13N 77.42W
04/20/2008                   HALIFAX            NC   AMATEUR RADIO

&&

RHENES
Local storm report, Apr 20, 3:51 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE RALEIGH NC
351 PM EDT SUN APR 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     HAIL             HIGH POINT              35.98N 80.00W
04/20/2008  E0.25 INCH       GUILFORD           NC   BROADCAST MEDIA

            FOX TV REPORTED PEA SIZE HAIL INTERSTATE 85/BRENTWOOD RD.

0310 PM     HAIL             HIGH POINT              35.98N 80.00W
04/20/2008  U0.25 INCH       GUILFORD           NC   LAW ENFORCEMENT

            311 BYPASS

0335 PM     HAIL             RAMSEUR                 35.73N 79.65W
04/20/2008  E0.75 INCH       RANDOLPH           NC   FIRE DEPT/RESCUE

            HAIL COVERED HIGHWAY 64 OUTSIDE OF RAMSEUR.

0340 PM     FLASH FLOOD      2 N SCOTLAND NECK       36.16N 77.42W
04/20/2008                   HALIFAX            NC   LAW ENFORCEMENT

            FLOODING ON MARY CHAPEL ROAD JUST NORTH OF SCOTLAND NECK.

&&

RHENES
Local storm report, Apr 20, 4:06 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
406 PM EDT SUN APR 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0356 PM     HAIL             PITTSBORO               35.72N 79.17W
04/20/2008  E1.00 INCH       CHATHAM            NC   LAW ENFORCEMENT

            QUARTER SIZE HAIL OCCURRING IN PITTSBORO

&&

JFB
Special weather statement, Apr 20, 4:06 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
406 PM EDT SUN APR 20 2008

NCZ023-024-202100-
ALAMANCE-ORANGE-
406 PM EDT SUN APR 20 2008

...STRONG THUNDERSTORMS WILL MOVE ACROSS ALAMANCE AND ORANGE COUNTIES
THROUGH 500 PM EDT...

AT 406 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS NEAR
TEER AND SAXAPAHAW...OR ABOUT 12 MILES WEST OF CHAPEL HILL...MOVING
NORTHEAST AT 20 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR EFLAND AROUND 430 PM EDT...
HILLSBOROUGH AROUND 440 PM EDT...SCHLEY AROUND 455 PM EDT.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.
Special weather statement, Apr 20, 4:32 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
432 PM EDT SUN APR 20 2008

NCZ007-008-025-202130-
DURHAM-GRANVILLE-PERSON-
432 PM EDT SUN APR 20 2008

...STRONG THUNDERSTORMS WILL MOVE ACROSS GRANVILLE...PERSON AND
DURHAM COUNTIES THROUGH 530 PM EDT...

AT 432 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
DURHAM...MOVING NORTHEAST AT 20 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR BAHAMA AROUND 500 PM EDT...
MORIAH AROUND 520 PM EDT.

GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. INSTEAD...MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES
OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY
FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

RWH
Local storm report, Apr 20, 4:35 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
435 PM EDT SUN APR 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             5 NE PRINCEVILLE        35.94N 77.46W
04/20/2008  E0.75 INCH       EDGECOMBE          NC   LAW ENFORCEMENT

&&

JFB

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 10:28 PM EDTSevere Thunderstorm WarningRAHForsyth26 min
Apr 20, 1:08 PM EDTSevere Thunderstorm WarningRAHStanly52 min
Apr 20, 1:19 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Wilson41 min
Apr 20, 1:42 PM EDTSevere Thunderstorm WarningRAHGuilford, Randolph48 min
Apr 20, 1:54 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Nash51 min
Apr 20, 2:31 PM EDTSevere Thunderstorm WarningRAHHalifax29 min
Apr 20, 2:34 PM EDTSevere Thunderstorm WarningRAHGuilford, Randolph41 min
Apr 20, 2:47 PM EDTSevere Thunderstorm WarningRAHGuilford43 min
Apr 20, 2:54 PM EDTTornado WarningRAHRandolph16 min
Apr 20, 2:57 PM EDTSevere Thunderstorm WarningRAHHalifax33 min
Apr 20, 3:11 PM EDTSevere Thunderstorm WarningRAHFranklin, Warren23 min
Apr 20, 3:19 PM EDTFlash Flood WarningRAHHalifax116 min
Apr 20, 3:23 PM EDTSevere Thunderstorm WarningRAHChatham52 min
Apr 20, 3:24 PM EDTSevere Thunderstorm WarningRAHLee51 min
Apr 20, 4:00 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax45 min
Apr 20, 4:01 PM EDTSevere Thunderstorm WarningRAHChatham29 min
Apr 20, 4:22 PM EDTSevere Thunderstorm WarningRAHLee23 min
Apr 20, 5:12 PM EDTFlash Flood WarningRAHHalifax2 hr
Apr 20, 5:26 PM EDTSevere Thunderstorm WarningRAHHalifax49 min
Apr 20, 6:04 PM EDTSevere Thunderstorm WarningRAHFranklin, Wake41 min
Apr 20, 6:24 PM EDTSevere Thunderstorm WarningRAHWarren26 min
Apr 20, 6:57 PM EDTSevere Thunderstorm WarningRAHCumberland, Sampson46 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.